Alert archive / New Mexico / Wind Advisories in 2008
Wind Advisory 35, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at May 26, 2008, 10:43 AM MDT. It took effect at May 26, 2008, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2008, 10:43 AM MDT (16:43 UTC)
- In effect from
- May 26, 2008, 12:00 PM MDT
- Expired
- May 26, 2008, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KABQ 261643 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1043 AM MDT MON MAY 26 2008 ...GUSTY SOUTHWEST WINDS THIS AFTERNOON AND EARLY EVENING ACROSS THE NORTHEAST HIGHLANDS AND CENTRAL HIGH PLAINS... NMZ005-011-270200- /O.NEW.KABQ.WI.Y.0035.080526T1800Z-080527T0200Z/ NORTHEAST HIGHLANDS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- INCLUDING THE CITIES OF...LAS VEGAS/RATON...MORIARTY/ESTANCIA 1043 AM MDT MON MAY 26 2008 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR THE NORTHEAST HIGHLANDS AND CENTRAL HIGH PLAINS... SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH THIS AFTERNOON OVER THE ADVISORY AREA. GUSTS TO AROUND 45 OR 50 MPH ARE POSSIBLE. THE WINDS SHOULD BE DIMINISHING BY SUNSET. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS...ESPECIALLY ON NORTH TO SOUTH ORIENTED HIGHWAYS SUCH AS INTERSTATE 25 FROM THE LAS VEGAS AREA TO RATON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at May 26, 3:08 AM MDT, 7 hours 35 minutes earlier.
Area forecast discussion, May 26, 3:08 AM MDT, 7 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 308 AM MDT MON MAY 26 2008 .DISCUSSION... CURRENTLY...500 MB CHARTS WITH SPRAWLING CLOSED LOW CENTERED OVER NEVADA...AND THIS FEATURE WILL BE WOBBLING UP TO THE PACIFIC NORTHWEST COAST THROUGH THE NEXT 24 HOURS...WITH GRADUAL EASING OF LONG LASTING SOUTHWEST FLOW OVER NEW MEXICO. SURFACE DRY LINE SETTING UP ROUGHLY FROM CLAYTON SOUTHWEST TO RUIDOSO WILL GRADUALLY SHOVE BACK EASTWARD INTO THE TEXAS PANHANDLE TODAY...BUT NOT BEFORE NICKING THE EXTREME EASTERN COUNTIES OF NEW MEXICO WITH A THUNDERSTORM OR TWO THIS AFTERNOON. MODELS...GOOD CONSENSUS ON MOVEMENTS OF NEVADA CLOSED LOW...BUT HAVING A WHALE OF TIME TRYING TO AGREE ON DRY LINE PLACEMENT OUT EAST. IN THE SHORT TERM...AS CLOSED LOW MOVES TO THE PACIFIC NORTHWEST THROUGH TUESDAY MORNING...DRY LINE WILL BEGIN WESTWARD ADVANCE BACK OVER NEW MEXICO EARLY WEDNESDAY MORNING. WEAK RIDGE ALOFT BUILDING OVER THE EASTERN SIDE OF THE STATE FROM NORTHEAST MEXICO ON WEDNESDAY AND THIS WILL REMAIN THROUGH THE LAST OF THE UPCOMING WORK WEEK...KICKING OFF WHAT IS LOOKING MORE LIKE A SUMMER PATTERN. SHORT TERM...MEMORIAL DAY AND MONDAY NIGHT...DRY LINE ALONG TEXAS BORDER WILL BE FOCUS FOR QUICK HITTER THUNDERSTORMS...AND THIS FOCUS WILL MOVE EAST INTO THE TEXAS PANHANDLE THROUGH THE AFTERNOON. GUSTY SOUTHWEST FLOW IN THE AFTERNOON AS MOMENTUM ALOFT MIXES TO THE SURFACE GOOD FOR ANOTHER DAY OF NEAR ADVISORY WIND SPEEDS MAINLY FROM THE CENTRAL MOUNTAIN CHAIN EASTWARD...AND CONTINUING LOW HUMIDITIES WILL PRODUCE ANOTHER DAY OF FIRE WEATHER DANGER FROM THE RIO GRANDE VALLY EAST TO THE TEXAS LINE. AS CLOSED LOW LIFTS NORTHWESTWARD OUT OF NEVADA BOUND FOR THE PACIFIC NORTHWEST...WIND SPEEDS WILL DECREASE AND VEER AROUND TO THE NORTHWEST AS WEAK COLD FRONT MOVES FROM NORTHWEST TO SOUTHEAST OVERNIGHT. TEMPERATURES WILL BE RIGHT ON NORMAL THROUGH THE OVERNIGHT. LONG TERM...TUESDAY THROUGH THURSDAY...RIDGE POKING NORTH AND WEST INTO EASTERN NEW MEXICO ON TUESDAY...AND COLD FRONT DROPPING OUT OF THE CENTRAL PLAINS WILL CREASE NORTHEAST NEW MEXICO ON TUESDAY AFTERNOON....AND SHOWERS AND THUNDERSTORMS OVER THE NORTHEAST PLAINS EARLY TUESDAY AFTERNOON WILL SLIDE SOUTH TO CURRY AND ROOSEVELT COUNTIES BY TUESDAY EVENING. COLD FRONT WILL DROP TEMPERATURES A LITTLE BELOW NORMAL FOR THE EASTERN PLAINS...AND THIS WILL IN TURN EASE THE FIRE WEATHER DANGER FOR THE DAY AS MINIMUM HUMIDITIES RISE. INTO WEDNESDAY...PERSISTENT TROUGH OFF THE WEST COAST WITH RIDGE BUILDING IN OVER THE EAST SIDE OF THE STATE WILL TEMPT DRY LINE INTO A WESTWARD PUSH...AND A MORE WIDESPREAD DAY FOR SHOWERS AND THUNDERSTORMS IS ON TAP. STALLED COLD FRONT WILL PROVIDE SOME ADDED FOCUS FOR THESE...WITH BEST COVERAGE OVER THE EASTERN HALF OF THE STATE. INTO THURSDAY...FURTHER WESTWARD PUSH OF THE DRY LINE WILL MOVE SHOWER AND THUNDERSTORM ACTION TO CENTRAL NEW MEXICO...HELPED DYNAMICALLY BY QUICK SHORTWAVE PROPAGATING FROM SOUTHWEST TO NORTHEAST ACROSS THE STATE. VERY MODEST INSTABILITY AND CAPE FOR THE DAY IN THE MODELS...AND WILL EXPECT GREATEST LIKELIHOOD OF THUNDERSTORMS IN OROGRAPHIC ALLY ENHANCED SPOTS. SHY && .AVIATION... A FEW LOW CLOUDS MAY DEVELOP OVER PORTIONS OF THE EAST CENTRAL PLAINS BEFORE SUNRISE...HOWEVER NO WIDESPREAD RESTRICTIONS TO CEILINGS ARE EXPECTED. OTHERWISE A FEW WIND GUSTS UP TO 35 KT WILL BE POSSIBLE IN CENTRAL AND EASTERN AREAS OF THE FORECAST AREA DURING THE AFTERNOON HOURS. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. && .FIRE WEATHER... AVE UPGRADED FIRE WEATHER WATCH TO RED FLAG WARNING FOR SAME AREAL ZONES. MAY HAVE SOME TROUBLE VERIFYING OVER MUCH OF THE MIDDLE RIO GRANDE FW ZONE 106...HOWEVER FEELING IS THAT THE LOWER PORTIONS OF THE ZONE INCLUDING SOUTHERN SOCORRO COUNTY WILL SEE THE HIGHER GUSTS NECESSARY TO MEET THE 3 HOUR CRITERIA. TUESDAY LOOKS TO SEE A DECREASE IN THE WINDS AS THE UPPER LEVEL PRESSURE GRADIENT RELAXES. VERY LOW DEWPOINTS AND THUS RH VALUES WILL BE SEEN ON TUESDAY BEFORE BACK DOOR FRONT PLOWS THROUGH THE EASTERN HALF OF THE STATE TUESDAY NIGHT. THIS WILL USHER SOME HIGHER DEWPOINTS AND COOLER AIR OVER THE EAST BRINGING UP THE RH FORECAST FOR WEDNESDAY. WINDS WILL QUICKLY TURN SOUTHERLY OVER MOST OF THE STATE ON WEDNESDAY WITH SUFFICIENT MOISTURE TO GIVE WAY TO ISOLATED SHOWERS AND THUNDERSTORMS...MOSTLY ALONG AND EAST OF CENTRAL MOUNTAINS. WILL HAVE TO MONITOR THE WESTWARD PROGRESSION OF THIS MOISTURE AND THIS WILL DETERMINE PLACEMENT OF BEST CHANCES FOR PRECIPITATION AS WELL AS ANY THREAT FOR DRY LIGHTNING ALONG THE WESTERN FRINGE OF THE THUNDERSTORM ACTIVITY ON WEDNESDAY. 52 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 77 43 80 45 / 0 0 0 0 GALLUP.......................... 73 33 78 36 / 0 0 0 0 GRANTS.......................... 78 37 81 39 / 0 0 0 0 GLENWOOD........................ 85 43 87 48 / 0 0 0 0 CHAMA........................... 70 30 73 34 / 0 0 0 0 LOS ALAMOS...................... 74 44 78 48 / 0 0 0 0 RED RIVER....................... 67 31 69 33 / 0 0 5 5 TAOS............................ 76 37 79 38 / 0 0 0 5 SANTA FE........................ 77 44 80 47 / 0 0 0 0 SANTA FE AIRPORT................ 80 45 82 48 / 0 0 0 0 ESPANOLA........................ 82 40 83 45 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 82 53 84 55 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 84 47 86 50 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 79 50 82 53 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 84 49 86 53 / 0 0 0 0 SOCORRO......................... 85 49 87 49 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 75 45 77 43 / 0 0 0 0 MORIARTY/ESTANCIA............... 81 46 81 47 / 0 0 0 0 CARRIZOZO....................... 86 49 87 52 / 0 0 0 0 RUIDOSO......................... 79 46 80 44 / 0 0 0 0 RATON........................... 81 43 77 44 / 0 5 5 5 LAS VEGAS....................... 79 43 75 43 / 0 0 0 5 ROY............................. 80 47 72 47 / 0 0 0 5 CLAYTON......................... 85 48 73 47 / 5 10 5 10 SANTA ROSA...................... 88 50 85 51 / 0 0 0 5 TUCUMCARI....................... 92 53 86 55 / 5 0 0 10 FORT SUMNER..................... 91 55 85 55 / 0 0 0 5 CLOVIS.......................... 93 57 86 56 / 5 0 5 10 PORTALES........................ 94 57 90 57 / 5 0 5 10 ROSWELL......................... 96 58 94 60 / 0 0 0 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ103-104-106>108. && SHY/52
Hazardous weather outlook, May 26, 5:38 AM MDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 538 AM MDT MON MAY 26 2008 NMZ001>021-026-271200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 538 AM MDT MON MAY 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FROM NOON TO 8 PM MDT TODAY FOR THE RIO GRANDE VALLEY...PORTIONS OF THE CENTRAL MOUNTAIN CHAIN...THE EASTERN PLAINS...AND THE NORTHEAST HIGHLANDS AND ADJACENT PLAINS WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. ELSEWHERE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A FEW ISOLATED THUNDERSTORMS NEAR THE TEXAS BORDER MAY PRODUCE A FEW MINUTES OF HAIL ALONG WITH GUSTY WINDS BEFORE STORMS MOVE NORTH AND EAST ACROSS THE TEXAS LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW FOR TUESDAY THROUGH THURSDAY EVENING. HOWEVER...ISOLATED THUNDERSTORMS WILL DEVELOP ALONG THE TEXAS BORDER ON TUESDAY AFTERNOON...WITH STORMS MAINLY NORTH OF INTERSTATE 40 IN THE EARLY AFTERNOON SHIFTING TO SOUTH OF INTERSTATE 40 BY LATE TUESDAY AFTERNOON AND EVENING. THESE STORMS MAY PRODUCE A FEW MINUTES OF HAIL ALONG WITH GUSTY WINDS BEFORE MOVING ACROSS THE TEXAS LINE. THUNDERSTORMS WILL REDEVELOP AND EXPAND IN COVERAGE ON BOTH WEDNESDAY AND THURSDAY AFTERNOONS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR FRIDAY THROUGH SUNDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON FOR COUNTIES ALONG THE TEXAS LINE TO MONITOR THUNDERSTORM DEVELOPMENT AND REPORT HAIL SIZES AND WIND SPEEDS. CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO REPORT HAIL...STRONG WINDS...OR FLASH FLOODING. SHY
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 5:40 AM MDT | Red Flag Warning | ABQ | Bernalillo, Harding, Sandoval, San Miguel, Socorro, Union and 1 more | 14 hr |
Nearby
Wind Advisories in New Mexico, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.